MAUDE Adverse Event Report: PT. CIBA VISION BATAM ACRYSOF MULTIPIECE IOL; INTRAOCULAR LENS

PT. CIBA VISION BATAM ACRYSOF MULTIPIECE IOL; INTRAOCULAR LENS
Model Number MA60AC
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/05/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A product was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A health care professional reported that during intraocular lens (iol) implant procedure, while injecting the lens into patient's eye first haptic was placed without any issue, but the second haptic was bent excessively and broken.Hence the lens was not implanted.Subsequently, the lens was removed during initial procedure and the patient received another lens of the same reference.Surgery was completed on the same day with no complications during the procedure or affected the surgical outcome.
 
Additional Manufacturer Narrative
Additional information was provided in d.9.,h.3., h.6 and in h.11 the lens was returned in a plastic bag on a piece of white folded material.The sample matched the provided photo.Solution was observed on both sides of the lens.A small amount of possible blood was also observed.One haptic was broken with a portion retained in the haptic insertion area, broken portion not returned.The other haptic was bent-distal tip.The lens was cleaned with klrp for further evaluation.The optic was scratched on the anterior surface near the broken haptic insertion area.The optic had a small crack on the posterior surface, near the bent haptic insertion area.Cracks were also observed on the optic edge, which appeared to have been caused by an instrument used to grasp the lens.This damage may have occurred during the removal.A device history record review and a non-conformance review of the reported lot number was conducted.The deviation review did not reveal any potential contributing factors to the reported complaint and all corresponding production release specifications defined in the device master record were met.A qualified cartridge was indicated with a non-qualified handpiece and viscoelastic.The root cause for the haptic damage was due to a failure to follow the instructions for use (ifu).The indicated company handpiece is not qualified for use with the company lens model.The viscoelastic indicated it not qualified.The ifu instructs: company foldable iols are qualified for use with an company qualified delivery system (handpiece and cartridge) and ophthalmic viscosurgical device (ovd) combination.The ifu instructs that an company qualified delivery system and viscoelastic combination should be used.The use of an unqualified combination may cause damage to the lens and potential complications during the implantation process.The ifu instructs to completely fill the cartridge with ovd immediately prior to loading and delivery of the lens.Do not attempt to load the lens without adequate ovd in the device.Not adequately filling the device with viscoelastic will result in inadequate coverage of lens and the lens fold path with ovd, which may result in damage.The ifu instructs: use holding forceps to grasp the lens by the optic edge and gently place the lens anterior side up into the back of the ovd-filled cartridge.The lens should be inserted until it is centered with or slightly past the outline etched into the top of the cartridge.The trailing haptic will extend from the proximal end of the cartridge.Position the trailing haptic to the left of the haptic post as shown in the detailed view.This will allow the plunger to go past the haptic during the initial advancement of the plunger into the cartridge.Verify the lens is positioned on the bottom surface of the cartridge.The haptic should be maintained to the left of the post when the lens is loaded correctly.Accurate positioning of the lens will decrease the potential for optic and haptic damage.The ifu instructs to completely fill the cartridge with ovd immediately prior to loading and delivery of the lens.Do not attempt to load the lens without adequate ovd in the device.Not adequately filling the device with viscoelastic will result in inadequate coverage of lens and the lens fold path with ovd, which may result in damage.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF MULTIPIECE IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
PT. CIBA VISION BATAM
beringin kav. #204 batamindo
industrial park muka kuning
pulau batam 29433
ID  29433
Manufacturer (Section G)
PT. CIBA VISION BATAM
beringin kav. #204 batamindo
industrial park muka kuning
pulau batam 29433
ID   29433
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key23754414
Report Number9681121-2025-00186
Device Sequence Number6023391
Product Code HQL
UDI-Device Identifier00380652552493
UDI-Public(01)00380652552493(17)291009(11)241011(10)31582403
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 03/03/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMA60AC
Device Catalogue NumberMA60AC.185
Device Lot Number31582403
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 11/10/2025
Supplement Date Received by Manufacturer02/06/2026
Initial Report FDA Received Date12/09/2025
Supplement Report FDA Received Date03/03/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/11/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
APPAVISC PFS VISCOELASTIC; INTREPID AUTOSERT IOL HANDPIECE; MONARCH II IOL, CARTRIDGE B
Patient Age86 YR
Patient SexMale